67.7K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Low dose anti-depressant for hot flushes

8 REPLIES 8
Dana1
Member

Re: Low dose anti-depressant for hot flushes

One and a half hours in from taking first Venlafaxine tablet feel a bit woosy and shaky but not too bad know it will take a bit of time to adjust.
lucy12
Member

Re: Low dose anti-depressant for hot flushes

Give him the elbow Dana and stick with the one you saw before (although phoning WAS a nice thing to do, most GP's wouldn't do this...) Maybe he was just put on the back foot as you seemed to know more than him on the subject - possibly a touch of arrogance or pride coming into his comment.

 

I've no experience of Venlaxafine so not sure what the dofference is between them. I've not had any negative side effects from citalopram, only positive ones thank goodness.

 

Lucy xx

Dana1
Member

Re: Low dose anti-depressant for hot flushes

I've never spoken to GP before always went to someone else but after diagnosis and during treatment he phoned to see if I was alright so I thought he was a good guy. I tend to agree with you Lucy after that experience. Lol xx
Dana1
Member

Re: Low dose anti-depressant for hot flushes

Thanks for your replies it really helps to get other perspectives. has anyone got a preference between Venlafaxine and citalopram or are they pretty much the same in terms of side effects etc?
Curleychris
Member

Re: Low dose anti-depressant for hot flushes

Hi,
I started citalapram last week and my hot flushes are greatly improved.
Hope the venflaxine works for you.
loulou1262
Member

Re: Low dose anti-depressant for hot flushes

Hi

 

I'm expecting to start Tamoxifen as part of my treatment. I already take 20mg of citalapram for anxiety, been on it a while. Hope it helps with any hot flushes coming my way !! xxx

lucy12
Member

Re: Low dose anti-depressant for hot flushes

Hi Dana

 

I am on citalopram and it has really helped with my hot flushes although that wasn't the reason I was presribed it.

 

Your GP sounds very insensitive and a bit of an a**e if you don't mind me saying. he may well be medically qualified but I bet you know more about your symptoms than he does - i bet he's never been on a forum like this and got such good advice from others.

 

I hope it works for you and you can go back and say "Told you so" to him.

 

Lucy xx

June_BCC
Member

Re: Low dose anti-depressant for hot flushes

Hello Dana1

 

Whilst waiting for support and shared experiences from your fellow users maybe you would like to call our free helpline on 0808 800 6000 and talk to one of our staff who are there to offer support, lines are open weekdays 9-5 and Sat 10-2..

 

Best wishes

June, moderator


Dana1
Member

Low dose anti-depressant for hot flushes

Have really hot flushes and cold chills since starting Tamoxifen and oncologist suggested low dose Venlafaxine or Citalapram. I know some ladies have been prescribed this on here. I spoke to GP today and he had never heard of and therefore had no experience of ad's for breast cancer. He was a bit nasty actually and gave me px for Venlafaxine "to help me out" all the while insinuating that I had asked onc for them and not that they were recommended. I don't want to take ad's and I probably will end up not being able too because of se as I am quite sensitive to drugs. My sister had citalopram and it made her feel rotten. All I wanted was some info on the best one to have and someone with experience of prescribing. Not a bloody lecture. Any contributions of experiences from you guys would be great. Xx